Florida, 2026

Damaging Wind and Lightning Strikes in Florida, March 15, 2026

March 15, 2026 · NWS JAX · 3 events in 3 counties and zones

Strong low pressure (991 millibars) moving across the Upper Midwest lifted a warm front northward into the Altamaha River in southeast Georgia. Deeper moisture surged northward into northern Florida in the wake of the warm frontal passage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Strong low pressure (991 millibars) moving across the Upper Midwest lifted a warm front northward into the Altamaha River in southeast Georgia. Deeper moisture surged northward into northern Florida in the wake of the warm frontal passage. This combined with a warm and unstable air mass resulted in scattered to numerous showers and thunderstorms developing in the afternoon into evening along the inland moving sea breezes mainly south of the I-10 corridor. Cool mid-level temperatures, steep lapse rates and ML CAPE values in excess of 2,000 j/kg caused strong storms to briefly severe to develop in the late afternoon into the evening hours. The Storm Prediction Center had a Marginal (level 1 out of 5) Risk for severe thunderstorm development across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 15, 2:09 PM EST, 3 hours 11 minutes earlier. Its key messages:

  • For the latest NE FL and SE GA Daily Key Messages please visit: https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
  • Scattered Strong to Isolated Severe Storms Possible Late this Afternoon and Evening, Mainly along the I-95 and U.S. Highway 301 Corridors. Potential Hazards: Damaging Wind Gusts, Small Hail, Frequent Lightning Strikes, and Heavy Downpours.
  • Scattered Severe Storms on Monday. Potential Hazards: Damaging Wind Gusts, Tornadoes, and Large Hail.
  • Wind Chill Values Fall to the 20s and Lower 30s Area-Wide Late Monday Night and Early Tuesday Morning.
  • Light Freeze and Widespread Frost for Inland Southeast GA and the Suwannee Valley on Tuesday Night and Early Wednesday Morning.
  • Small Craft Advisory Conditions Late Tonight through Tuesday Afternoon.
Area forecast discussion, Mar 15, 2:09 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Sun Mar 15 2026

.KEY MESSAGES...

For the latest NE FL and SE GA Daily Key Messages please visit:
https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

- Scattered Strong to Isolated Severe Storms Possible Late this
  Afternoon and Evening, Mainly along the I-95 and U.S. Highway
  301 Corridors. Potential Hazards: Damaging Wind Gusts, Small
  Hail, Frequent Lightning Strikes, and Heavy Downpours.

- Scattered Severe Storms on Monday. Potential Hazards:
  Damaging Wind Gusts, Tornadoes, and Large Hail.

- Wind Chill Values Fall to the 20s and Lower 30s Area-Wide Late
  Monday Night and Early Tuesday Morning.

- Light Freeze and Widespread Frost for Inland Southeast GA and
  the Suwannee Valley on Tuesday Night and Early Wednesday
  Morning.

- Small Craft Advisory Conditions Late Tonight through Tuesday
  Afternoon.

&&

.NEAR TERM /THROUGH TONIGHT/...

Main Highlights through Tonight:

- Scattered Strong to Isolated Severe Storms Possible Late this
  Afternoon and Evening, Mainly along the I-95 and U.S. Highway
  301 Corridors. Potential Hazards: Damaging Wind Gusts, Small
  Hail, Frequent Lightning Strikes, and Heavy Downpours.

- Small Craft Advisory Conditions Begin Late Tonight Offshore.

Afternoon surface analysis depicts strong low pressure (991
millibars) that was pivoting across the Upper Midwest, with a
trailing cold front crossing the southern Plains states.
Meanwhile, a warm front has lifted northward of our region into
south central GA. Aloft...southwesterly flow continues to deepen
locally downstream of a trough that was digging southeastward
from the Plains states towards the Mississippi Valley. Latest
GOES-East derived Total Precipitable Water imagery indicates
that deeper moisture is surging northward from north central FL
in the wake of the overnight and morning warm frontal passage,
with PWATS above 1.5 inches located across north central FL and
values rising to around 1.25 inches for the rest of northeast FL
and coastal southeast GA. Meanwhile, a drier air mass remains
in place across inland southeast GA, where values were in the
0.75
- 1 inch range. A healthy cumulus field has developed where
  PWATs are above 1 inch, while a flatter field was located over
  inland southeast GA, where the air mass was more subsident.
  Mesoscale boundaries such as the St. Johns River breeze have
  already developed a few showers that were moving quickly
  across eastern Duval County. Temperatures at 19Z were
  generally in the low to mid 80s inland and the mid to upper
  70s behind a pinned Atlantic sea breeze at coastal locations.
  Dewpoints ranged from the mid and upper 50s across inland
  southeast GA to the 60s elsewhere, except around 70 for
  portions of coastal northeast FL.

Deeper moisture surging northward from the FL peninsula this
afternoon will combine with an existing warm and unstable air
mass over our area to develop scattered to numerous
thunderstorms during the mid to late afternoon hours along the
I-95 and U.S. Highway 301 corridors in north central and
northeast FL. This activity will likely be initially triggered
by mesoscale boundary interactions, with activity then
interacting with convective outflow boundaries emanating
northward from central FL to increase the coverage and intensity
of showers and thunderstorms for locations south of I-10
through early this evening. Convective outflows moving north and
northwestward will then spread activity towards the I-75
corridor in north central FL and the Suwannee Valley, as well as
coastal southeast GA and the Okefenokee Swamp towards sunset.
Given cool mid- level temperatures and steep lapse rates already
in place, along with ML CAPE values in excess of 2,000 j/kg,
storms may pulse and become strong or even briefly severe in
these areas into the evening hours. The Storm Prediction Center
has maintained a Marginal (level 1 out of 5) Risk for severe
thunderstorm development across our area, with downburst winds
of 40-60 mph and small hail being the primary threats, along
with frequent lightning strikes and locally heavy downpours.

Troughing will continue to deepen as it takes on a more neutral
tilt tonight over the Upper Midwest, Great Lakes, and
Mississippi Valleys. Southwesterly flow aloft will also continue
to deepen downstream of this trough and its associated powerful
cold front across our region, with flow aloft also becoming
increasingly diffluent towards sunrise on Monday. Widespread
showers and thunderstorms ongoing early this evening across the
I-95 and U.S.- 301 corridors will tend to weaken towards
midnight as activity attempts to build northwestward towards the
Suwannee Valley and interior southeast GA. Strong to isolated
severe storms will remain possible early this evening, with a
break in activity expected to be short-lived overnight as the
cold front enters the southeastern states and moisture levels
continue to increase ahead of this strong boundary. A wave of
showers and thunderstorms may develop over Apalachee Bay and the
northeast Gulf during the predawn hours, with this activity
rapidly spreading inland across the Suwannee Valley and
southeast GA towards sunrise. Strong warm air advection and
gusty southerly winds will keep lows in the mid to upper 60s
tonight area-wide.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...

Main Highlights This Period:

- Scattered Strong to Severe Storms on Monday. Potential
  Hazards: Damaging Wind Gusts, Tornadoes, and Large Hail.

- Wind Chill Values Fall to the 20s and Lower 30s Area-Wide late
  Monday Night and Early Tuesday Morning.

- Light Freeze and Widespread Frost for Inland Southeast GA and
  Suwannee Valley on Tuesday Night and Early Wednesday Morning.

- Small Craft Advisory Conditions through Tuesday Afternoon.

A cold front will move southeast across the area Monday. Showers
and thunderstorms will accompany this front. Conditions are
expected to be favorable for severe weather, to include the
potential for damaging winds, hail, and tornadoes. Due to
frontal timing high temperatures will range from the lower 70s
inland SE GA, to the lower 80s coastal NE FL.

High pressure will build from the west Monday night following
the frontal passage. Strong cold advection will push
temperatures down significantly through the night. Lows near
freezing over inland SE GA, can be expected. Winds will continue
to stir through the night, limiting frost potential.

The center of the surface high will build closer to the area
Tuesday, but the region will be in the base of an upper trough,
so while it will be dry, clouds will stream across. With cold
advection continuing, it will be well below normal, with highs
largely in the 50s. A few spots south of GNV could get to 60.

The surface high will build more toward the north Tuesday night,
as region remains in base of upper trough. Clouds will move
move off to the southeast, which will allow temperatures to fall
further, with inland areas north of I10 experiencing a freeze.
With lighter winds, frost chances are high Tuesday night, except
for coastal NE FL.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

Main Highlights This Period:

- Warming trend late in the period.

Surface high pressure will be centered to the north northeast
Tuesday night through Wednesday. Freezing temperatures inland
expected north of I10. Winds will be fairly light, so frost is
expected for all but coastal NE FL. Temperatures will begin to
moderate Wednesday, but remain below average.

The region will be between a ridge of high pressure to the
northwest and a trough of low pressure Wednesday night through
Thursday night. The dry weather will continue during this time,
with temperatures coming closer to normal.

The surface high pressure ridge will build overhead of the
region Friday into Friday night, as temperatures rise above
normal.

The high will sink to the south over the weekend, but dry
weather will continue with temperatures continuing above
normal.

&&

.AVIATION /18Z SUNDAY THROUGH 18Z MONDAY/...

Showers and thunderstorms will gradually increase in coverage
near the Duval County terminals and SGJ towards 20Z, with
activity shifting northeastward towards coastal southeast GA,
including the SSI terminal, and expanding westward towards the
U.S. Highway 301 corridor by 00Z. TEMPO groups were used at
these terminals for briefly strong wind gusts of 35 knots and
IFR conditions during heavier downpours, mainly from 22Z through
03Z tonight. PROB30 groups were used at GNV due to uncertainty
in how far west the convection will expand early this evening.
Convection should wane towards 05Z, but another round of showers
and potential thunderstorms could develop over Apalachee Bay
and the northeast Gulf, which may impact GNV after 08Z. Low
stratus ceilings could develop towards sunrise at the regional
terminals as well. Showers and thunderstorms will then increase
in coverage and intensity across inland southeast GA and the
Suwannee Valley after 12Z Monday, with potential impacts to the
regional terminals after 15Z. PROB30 groups were used for strong
wind gusts and potential IFR conditions during heavier
downpours towards the end of the TAF period at all terminals.
Southerly surface winds will prevail after the conclusion of
this evening's convective impacts, with speeds remaining
sustained at 10-15 knots overnight at the coastal terminals and
5-10 knots inland after 06Z. South-southwesterly winds will then
increase to around 15 knots and gusty after 13Z Monday.

&&

.MARINE...

A strong low pressure center will pivot northeastward from the Upper
Midwest across towards the Great Lakes states tonight. Showers and
thunderstorms will develop late this afternoon near our near shore
waters and will continue through this evening, with strong to
isolated severe storms possible. This storm system's cold front will
then enter the southeastern states late tonight, crossing our local
waters on Monday afternoon. Southerly winds will strengthen over the
offshore waters adjacent to northeast Florida late this afternoon
and evening, where Small Craft Advisories are expected to develop
overnight. Southerly winds will strengthen near shore this evening,
and Small Craft Advisory conditions will develop shortly after
sunrise on Monday. Strong to severe thunderstorms are forecast to
impact our local waters on Monday afternoon, with the potential for
damaging wind gusts, waterspouts, and large hail.

Winds will shift to westerly during the passage of the strong cold
front, with strong northwesterly winds forecast on Monday night and
Tuesday morning throughout our local waters as high pressure builds
into the southeastern states. Winds will shift to northerly on
Tuesday afternoon and then northeasterly by Wednesday as high
pressure shifts northeastward towards the Mid-Atlantic coast. This
strengthening high pressure center will wedge down the southeastern
seaboard later this week, creating another round of Small Craft
Advisory conditions on Wednesday night and Thursday. Winds and seas
are expected to diminish by Friday afternoon.

Rip Currents: A moderate risk is expected with breezy southeast
to southerly winds this afternoon at local beaches, along with
surf/breakers of 2-4 ft, along with a greater impact from
potential thunderstorm activity late this afternoon and
evening. Gusty southwest to westerly winds on Monday will knock
surf down slightly to 2-3 ft, but a moderate risk of rip
currents will continue at all area beaches.

&&

.FIRE WEATHER...

- AREAS OF MINRH LEVELS BELOW 30 PERCENT INLAND TUESDAY THROUGH
  Thursday

- AREAS OF HIGH DISPERSION MONDAY AND TUESDAY, AND AGAIN FRIDAY
  Through Sunday

- Patchy High Dispersions Ne Fl Thursday

A strong cold front will move southeast across the area on
Monday. Showers and thunderstorms can be expected ahead of the
front Tonight, with potential for strong to severe storms along
front during the day Monday. High pressure will be the
prevailing weather feature Tuesday through Sunday.

FOG POTENTIAL AND OTHER REMARKS: Significant fog potential is
not expected Tonight. Thunderstorm chances through Monday,
with chances for strong to severe storms. The greatest chance
for the severe weather will be during the day Monday. A
frost/freeze is forecast for Tuesday night, mainly inland areas
north of I-10.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  75  33  54 /  40  90  10   0
SSI  65  76  38  54 /  70  80  10   0
JAX  67  83  36  57 /  70  80  10   0
SGJ  66  80  39  58 /  80  80  20   0
GNV  67  81  36  59 /  60  90  10   0
OCF  67  82  38  59 /  60  90  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
MARINE...Small Craft Advisory from 8 AM Monday to 11 AM EDT Tuesday for
     AMZ450-452-454.
     Small Craft Advisory from 2 AM Monday to 2 PM EDT Tuesday for
     AMZ470-472-474.

&&

In the hours before

Special weather statement, Mar 15, 4:18 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
518 PM EDT Sun Mar 15 2026

FLZ240-340-152145-
Central Marion FL-Western Marion FL-
518 PM EDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 545 PM EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Santos, or 12 miles northeast of Inverness, moving
north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ocala, Ocala Airport, Santos, and Belleview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2898 8233 2920 8234 2919 8202 2896 8210
      2896 8231
TIME...MOT...LOC 2117Z 187DEG 14KT 2898 8222

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DUBOIS
Special weather statement, Mar 15, 4:47 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
547 PM EDT Sun Mar 15 2026

FLZ137-140-237-240-152215-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
547 PM EDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT EASTERN MARION AND SOUTH CENTRAL
PUTNAM COUNTIES THROUGH 615 PM EDT...

At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Juniper Springs, moving northeast at 15 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Salt Springs, Juniper Springs, Lynne, Lake Delancy, Fruitland,
Ocklawaha, Moss Bluff, Silver Springs Shores, and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2911 8209 2952 8185 2937 8151 2932 8168
      2928 8164 2905 8164 2905 8166 2896 8166
      2896 8177
TIME...MOT...LOC 2147Z 211DEG 14KT 2914 8170

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DUBOIS
Special weather statement, Mar 15, 5:18 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
618 PM EDT Sun Mar 15 2026

FLZ038-137-140-237-240-152300-
Central Marion FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Eastern Marion FL-
618 PM EDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL FLAGLER...
NORTHEASTERN MARION AND SOUTHERN PUTNAM COUNTIES THROUGH 700 PM
EDT...

At 617 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort McCoy, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Crescent City, Pomona Park, Fort McCoy, Salt Springs, Juniper
Springs, Lynne, Lake Delancy, Anthony, Fruitland, and Hollister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2927 8213 2963 8181 2940 8142 2938 8145
      2932 8168 2928 8164 2909 8164
TIME...MOT...LOC 2217Z 208DEG 16KT 2931 8189

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DUBOIS

The radar

The Jacksonville radar (KJAX), 109 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

2 lightning, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
March 15, 5:20 PM EST
Where
Flagler County, 0.92 mi NE of Indian Trails
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
29.590, -81.240

Power Lines Down Due To Thunderstorm Winds, Time Estimated From Radar. Mesonet station 1334W 1.6 E Palm Coast (WEATHERSTEM) measured a gust of 49 mph.

Lightning, Marion

When
March 15, 7:19 PM EST
Where
Marion County, 3.39 mi SSW of Shady
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
29.056, -82.195

Broadcast media reported Marion County firefighters were called to a house fire on Southwest 115th Street around 8:19 p.m. The 911 caller told them the home was struck by lightning and the attic was filling with smoke. The roof caught on fire and quickly destroyed much of the inside of the home. The lightning caused a large hole in the roof. The family has been displaced. No injuries or fatalities.

Lightning, Clay

When
March 15, 8:50 PM EST
Where
Clay County, 0.91 mi SW of Mill Creek
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.040, -81.890

Clay County EM Reported An Electrical Outage Likely Due To Lightning which Impacted Approximately 1,400 Customers In The Middleburg Area. No Infrastructure Damage was Reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2026Every state in 2026This day in weather historyWarnings in Florida, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1324670, 1324762, 1324668.